Hail, Otero
- When
- June 21, 4:46 PM MST to 4:53 PM MST
- Where
- Otero County, Rocky Ford
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -103.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 21, 1:59 PM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT TUE JUN 21 2005 .SHORT TERM... (TONIGHT AND WEDNESDAY) MAIN CONCERNS REMAIN COVERAGE AND MOVEMENT OF CONVECTION ACROSS THE REGION. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING CENTROID OF UPPER HIGH ACROSS SOUTH CENTRAL COLORADO ATTM...WITH WEAK WEST TO SOUTHWEST FLOW ALOFT ACROSS WESTERN COLORADO AND WEAK NORTHERLY FLOW ACROSS THE EASTERN PLAINS. WATER VAPOR IMAGERY ALSO SHOWING ABUNDANT MID AND UPPER LEVEL MOISTURE PLUME ACROSS CENTRAL COLORADO WITH A SECONDARY PLUME NOTED ACROSS WESTERN UTAH ATTM. REGIONAL RADARS ALSO INDICATING THE WEAK STEERING FLOW... WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ANCHORED TO THE HIGHER TERRAIN. AT THE SFC...OUTFLOW BOUNDARY FROM LAST NIGHTS NORTHEASTERN PLAINS CONVECTION MOVING ACROSS THE PALMER DVD AND AIDING IN THE CONVECTION FIRING ATTM. TONIGHT...CONVECTION ACROSS THE REGION SHOULD DIMINISH WITH SOLAR HEATING...AND WILL KEEP ISOLATED TO SCATTERED POPS THROUGH THE EVENING. WILL ALSO KEEP ISOLATED POPS OVERNIGHT ACROSS THE SW AND CENTRAL MTS...AS UPPER HIGH SLOWLY DRIFTS SOUTH AND EAST...KEEPING WEAK SW FLOW ALOFT AND THE POSSIBILITY FOR ANY STORMS ACROSS EASTERN UTAH AND NORTHEASTERN ARIZONA TO DRIFT ACROSS THE AREA. WITH THE WEAK NORTHERLY FLOW ACROSS THE EASTERN MTS THIS EVENING...STORMS WILL CONTINUE TO BE SLOW MOVERS...WITH LOCALLY HEAVY RAIN A CONCERN. WEDNESDAY...UPPER HIGH CONTINUES TO SLIDE SOUTH AND EAST...WITH UPPER FLOW BECOMING MORE SOUTHWESTERLY ACROSS THE ENTIRE REGION. MID AND UPPER LEVEL MOISTURE WILL REMAIN ABUNDANT...AND WILL GO WITH SCATTERED AFTERNOON TSRA ACROSS THE MTS. WITH SW STEERING FLOW... STORMS WILL BE MORE LIKELY TO MOVE OFF THE HIGHER TERRAIN...AND HAVE INCREASED POPS ACROSS THE I-25 IN THE AFTERNOON AS WELL. WITH MORE MOISTURE IN THE ATMOSPHERE AND INCREASED AFTERNOON CLOUDS... HAVE GONE ON THE COOLER SIDE OF GUIDANCE. -MW .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) HIGH PRESSURE OVER THE REGION BEGINS TO WEAKEN AND THEN REFORMS OVER CENTRAL PLAINS. WE CONTINUE TO SEE WEAK SHORT WAVES RIPPLE AROUND THE EDGES. MOIST PLUME FROM THE SOUTH APPEARS TO HOLD TOGETHER WITH ENOUGH MOISTURE TRAPPED UNDER THE RIDGE TO SUPPORT AFTERNOON/EVENING CONVECTION OVER THE MOUNTAINS. AS THE SHORT WAVES RIPPLE ACROSS UVV IS ENHANCED AND IMPROVES COVERAGE AND PROBABILITIES. TIMING THESE LITTLE RIPPLES HOWEVER WILL CONTINUE TO BE DIFFICULT. MODELS IN SOME AGREEEMENT WITH A BOUNDARY DROPPING DOWN THE EASTERN PLAINS ON FRIDAY. USED NAM TIMING TO ADJUST POPS, WINDS AND TEMPS. MOISTURE HANGS IN WELL INTO FRIDAY NIGHT. SATURDAY TROF IN THE WEST MOVES CLOSER AND SOUTHWEST FLOW SHOULD IMPROVE CHANCES FOR THUNDERSTORMS IN THE SOUTHWEST. RIDGE REFORMS BUT MORE TO OUR EAST BY MONDAY. TEMPS WARM AND MOIST PLUME GETS SOME HELP FROM THE WESTERN TROF TO KEEP THE DIURNAL CONVECTION MACHINE GOING THROUGH TUESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT TUE JUN 21 2005 COZ058>089-093>099-221400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 650 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED ACROSS THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL DRIFT EAST OFF THE MOUNTAINS AND ALONG THE I- 25 CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING... BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION FROM WEDNESDAY INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 6 ESE MONUMENT 39.04N 104.75W
06/21/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 ENE COLORADO SPRINGS 38.86N 104.75W
06/21/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
&&
RSGThe Pueblo radar (KPUX), 61 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455384.